Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 27, 2014, 4:35 PM EDT for Genesee County, Saginaw County, Michigan. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 4:35 PM EDT (20:35 UTC)
- Expired
- Jul 27, 2014, 5:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Genesee County, MI, Saginaw County, MI
The radar
The Detroit radar (KDTX), 68 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:30 PM EDT | TSTM WND GST 60 | 3 Se Birch Run, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
507
WUUS53 KDTX 272035
SVRDTX
MIC049-145-272130-
/O.NEW.KDTX.SV.W.0053.140727T2035Z-140727T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...
SOUTHEASTERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 530 PM EDT
* AT 433 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIRCH RUN...
AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKENMUTH AROUND 440 PM EDT.
THETFORD TOWNSHIP AROUND 450 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OTISVILLE... MONTROSE... FRANKENMUTH...
CLIO... BRIDGEPORT... BIRCH RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4342 8397 4338 8370 4322 8369 4322 8346
4315 8347 4314 8393
TIME...MOT...LOC 2035Z 260DEG 24KT 4324 8376
HAIL...1.50IN
WIND...60MPH
$$
SF2 follow-up statements
767
WWUS53 KDTX 272049
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EDT SUN JUL 27 2014
MIC049-145-272130-
/O.CON.KDTX.SV.W.0053.000000T0000Z-140727T2130Z/
GENESEE MI-SAGINAW MI-
449 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SAGINAW AND NORTHERN GENESEE COUNTIES UNTIL 530 PM EDT...
AT 447 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAKLEY TO 6 MILES WEST OF MILLINGTON...AND MOVING EAST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
CLIO AROUND 510 PM EDT.
THETFORD TOWNSHIP AROUND 520 PM EDT.
OTISVILLE AROUND 530 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OTISVILLE... MONTROSE... FRANKENMUTH...
CLIO... BRIDGEPORT... BIRCH RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4342 8397 4338 8370 4322 8369 4322 8346
4315 8347 4314 8393
TIME...MOT...LOC 2050Z 279DEG 17KT 4312 8410 4326 8363
HAIL...1.25IN
WIND...60MPH
$$
SC152
WWUS53 KDTX 272103
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
503 PM EDT SUN JUL 27 2014
MIC049-145-272130-
/O.CON.KDTX.SV.W.0053.000000T0000Z-140727T2130Z/
GENESEE MI-SAGINAW MI-
503 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SAGINAW AND NORTHERN GENESEE COUNTIES UNTIL 530 PM EDT...
AT 502 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BIRCH RUN AND CLIO AROUND 515 PM EDT.
FRANKENMUTH AROUND 520 PM EDT.
THETFORD TOWNSHIP AROUND 525 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OTISVILLE... MONTROSE... FRANKENMUTH...
CLIO... BRIDGEPORT... BIRCH RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4342 8397 4338 8370 4322 8369 4322 8346
4315 8347 4314 8393
TIME...MOT...LOC 2103Z 256DEG 34KT 4320 8392
HAIL...1.25IN
WIND...60MPH
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:16 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 27, 3:16 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT SUN JUL 27 2014
.SHORT TERM...TONIGHT
MID TROPOSPHERIC COLD POOL (2 C AT 700 MB/-15 C AT 500 MB) SWING
THROUGH SOUTHERN LOWER MICHIGAN THIS EVENING...WITH INSTABILITY
(MLCAPES 1500-2000 J/KG) AND SURFACE REFLECTION/LOW PROVIDING
SUFFICIENT CONVERGENCE TO GENERATE SHOWERS AND THUNDERSTORMS INTO
THE EVENING HOURS. STILL POTENTIAL FOR SEVERE STORMS AS WE ENTER
PEAK HEATING WITH SURFACE/LOW LEVEL MOISTURE STILL PRESET AND THE
SUFFICIENT DEEP LAYER SHEAR. SEVERE THUNDERSTORM WATCH IN EFFECT
UNTIL 9 PM. VISIBLE SATELLITE IMAGERY SHOWS WHAT LOOKS TO BE THE
ACTUAL COLD FRONT JUST MOVING INTO NORTHWEST INDIANA/SOUTHWEST LOWER
MICHIGAN. COLD FRONT SHOULD BE SOUTH OF THE MICHIGAN BORDER BY 12Z
MONDAY...BUT STIFF NORTHEAST FLOW AND COLD ADVECTION OFF LAKE HURON
SHOULD LEAD TO LOW CLOUDS...IF NOT FEW LINGERING SPRINKLES/LIGHT
SHOWERS.
&&
.LONG TERM...MONDAY THROUGH NEXT SUNDAY
BELOW NORMAL TEMPERATURES WILL RETURN TO THE CENTRAL GREAT LAKES
DURING THE UPCOMING WEEK AS 850 MB TEMPERATURES ONCE AGAIN PLUMMET
INTO THE SINGLE DIGITS ABOVE ZERO. THIS WILL MEAN HIGH TEMPERATURES
WILL GENERALLY BE CONFINED TO THE 70S DURING THE UPCOMING WEEK AS WE
HEAD INTO THE MONTH OF AUGUST...WITH JULY LIKELY CLOSING OUT A GOOD
2 TO 3 DEGREES BELOW NORMAL WITH ONLY ONE OF THE MAJOR CLIMATE SITES
RECORDING A SINGLE 90 PLUS DEGREE DAY IN DETROIT ON JULY 22ND.
THE COOLEST DAY OF THE UPCOMING WEEK LOOKS TO BE MONDAY AS LOW
PRESSURE MAKES ITS WAY EAST OF THE AREA WITH DRIER AND COOLER AIR
GETTING PULLED INTO THE AREA AS RIDGING BUILDS IN. DESPITE THE COOL
AIR MASS...SHOWER ACTIVITY IS NOT EXPECTED MONDAY AFTERNOON AS DRY
AIR AND SUBSIDENCE KEEP A LID ON THE DEPTH OF DEVELOPING AFTERNOON
CUMULUS CLOUDS. ALTHOUGH HIGH TEMPERATURES WILL GENERALLY BE AROUND
70 DEGREES...TEMPERATURES SHOULD STAY SEVERAL DEGREES ABOVE RECORD
COLD MAXES ON MONDAY. MONDAY NIGHT COULD BE A DIFFERENT STORY AS
HIGH PRESSURE AND CLEAR SKIES LEAD TO DECOUPLING AND ABUNDANT
RADIATIONAL COOLING DURING THE OVERNIGHT HOURS. LOWS MONDAY NIGHT
ARE EXPECTED TO GET DOWN TO AROUND 50 DEGREES AWAY FROM THE DETROIT
METRO AREA...WITH RECORD LOWS AT RISK OF BEING BROKEN AT MBS AND
DTW. THE RECORD LOW AT FNT IS PROBABLY TOO LOW TO HIT ON MONDAY
NIGHT HOWEVER.
WITH MOISTURE RETURNING ON TUESDAY AND THE MAIN PUSH OF SUBSIDENCE
ASSOCIATED WITH THE RIDGE GONE...THE COLD AIR ALOFT WILL LEAD TO
SOME INSTABILITY WHICH IN TURN WILL BRING A CHANCE FOR SHOWERS AND A
FEW THUNDERSTORMS FOR THE REST OF THE WEEK AS SEVERAL WEAK
SHORTWAVES ROUND THE TROUGH FIRMLY IN PLACE ACROSS THE GREAT LAKES
REGION. HIGHS DURING THIS TIME PERIOD WILL GENERALLY BE IN THE LOWER
TO MIDDLE 70S. LOWS DURING THIS PERIOD WILL MODERATE INTO THE MIDDLE
TO UPPER 50S.
BY NEXT WEEKEND THE TROUGH STARTS TO GET PUSHED EAST AS RIDGING
BUILDS IN FROM THE WEST. THIS WILL WARM TEMPERATURES A BIT FURTHER
AS DAYTIME HIGHS INCH UPWARD INTO THE UPPER 70S. THE RIDGE AND
WARMER AIR ALOFT WILL GENERALLY LIMIT RAIN CHANCES NEXT
WEEKEND...HOWEVER A SLIGHT CHANCE FOR SHOWER ACTIVITY CANNOT BE
RULED OUT GIVEN THE INSTABILITY.
&&
.MARINE...
THUNDERSTORMS WILL CONTINUE DURING THE EVENING HOURS...SLOWLY
WINDING DOWN AFTER MIDNIGHT. SOME OF THESE STORMS COULD BE
SEVERE...MAINLY OVER THE SOUTH HALF OF LAKE HURON THROUGH WESTERN
LAKE ERIE THROUGH THE EVENING HOURS. THIS ACTIVITY IS IN RESPONSE TO
A COLD FRONT SWEEPING THROUGH TONIGHT. NORTHERLY WINDS WILL RAMP UP
BEHIND THE FRONT...PEAKING WITH 30 KNOT GUSTS OVER SOUTHERN LAKE
HURON MONDAY. A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY MORNING
THROUGH MIDNIGHT MONDAY NIGHT AS THE LONG NORTH FETCH WILL BE
FAVORABLE FOR BUILDING LARGE WAVES THAT WILL IMPACT THE SOUTH HALF
OF LAKE HURON AND NEARSHORE MARINE ZONES. COOL HIGH PRESSURE WILL
THEN BUILD INTO THE NORTHERN PLAINS AND GREAT LAKES AND RETURN
BENIGN MARINE WEATHER FOR THE MID WEEK PERIOD.
&&
.AVIATION...ISSUED 118 PM EDT SUN JUL 27 2014
//DISCUSSION...
PRIMARY NEAR TERM CHALLENGE WILL BE TIMING THUNDERSTORMS THIS
AFTERNOON. INSTABILITY HAS DEVELOPED WITH POCKETS OF STRONGER
HEATING IN CLOUD BREAKS...ESPECIALLY FROM FNT SOUTH. A SURFACE
TROUGH IS LOCATED ROUGHLY FROM GAYLORD TO MUSKEGON AS OF 17Z AND
PUSHING EASTWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND POSSIBLY AHEAD OF THIS FRONT. THE MOST LIKELY
TIMING FOR TSRA THREAT WILL BEGIN BY 18Z FOR MBS...19Z FOR
FNT/PTK...AND 20Z FOR THE I-94 TERMINALS. HAVE LEFT IN INHERITED
3-HR TEMPO TO COVER THIS...AND WILL AMEND AS NECESSARY. THERE IS A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON...WITH LARGE
HAIL...GUSTY WINDS...AND HEAVY RAIN POSSIBLE.
WINDS WILL VEER NORTHERLY THIS EVENING BEHIND THE TROUGH/COLD
FRONT PASSAGE...WITH LINGERING SHOWERS POSSIBLE. SOME MVFR STRATUS
IS EXPECTED LATE TONIGHT. THIS WILL MIX OUT BY LATE MORNING/EARLY
AFTERNOON...BUT A HEALTHY COVERAGE OF VFR STRATOCU IS
EXPECTED...ALONG WITH GUSTY NORTHERLY WINDS TO 20 KT.
FOR DTW...BEST TIME FRAME FOR TSRA LOOKS TO BE 20-23Z. THERE IS A
SLIGHT CHANCE THAT A SEVERE STORM COULD AFFECT THE TERMINAL...WITH
LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL. CONFIDENCE IS LOW
ON SEVERE POTENTIAL. BEST ESTIMATE FOR TIMING OF MVFR STRATUS
DEVELOPMENT IS 07Z TONIGHT. CLOUD BASES WILL LIFT LATE TOMORROW
MORNING...BUT CIGS OF AOB 5KFT ARE EXPECTED FOR THE MAJORITY OF
THE DAY...WITH GUSTY NNW WINDS TO 20KT DEVELOPING BY LATE MORNING.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORM DEVELOPMENT AND TIMING THIS
AFTERNOON.
* MEDIUM CONFIDENCE IN CEILING BELOW 5000 FEET LATE TONIGHT THROUGH
MONDAY AFTERNOON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...FROM 5 AM MONDAY TO MIDNIGHT
TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...FROM 8 AM MONDAY TO MIDNIGHT TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....KURIMSKI
MARINE.......KURIMSKI
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 27, 1:54 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 154 PM EDT SUN JUL 27 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-281800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR ALL OF SOUTHEAST MICHIGAN. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. MAIN HAZARDS EXPECTED ARE HAIL TO THE SIZE OF GOLF BALLS...GUSTY WINDS TO 60 MPH...HEAVY RAINFALL...AND THE POSSIBILITY OF AN ISOLATED TORNADO. STORM MOTION WILL BE FROM WEST TO EAST AT 20 MPH...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-281800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. MAIN HAZARDS EXPECTED ARE HAIL TO THE SIZE OF GOLF BALLS...GUSTY WINDS TO 60 KNOTS...HEAVY RAINFALL...AND THE POSSIBILITY OF AN ISOLATED WATERSPOUT. STORM MOTION WILL BE FROM WEST TO EAST AT 20 KNOTS...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... LHZ361-362-281800- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH HAIL UP TO AN INCH...WINDS UP TO 60 KNOTS...HEAVY RAINFALL...AND THE POSSIBLITY OF AN ISOLATED WATERSPOUT. STORM MOTION WILL BE WEST TO EAST AT 20 KNOTS...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... DT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 27, 3:19 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 N BAY CITY 43.65N 83.87W
07/27/2014 M1.00 INCH BAY MI TRAINED SPOTTER
0310 PM HAIL 4 NNE BAY CITY 43.65N 83.87W
07/27/2014 M1.50 INCH BAY MI TRAINED SPOTTER
IN BANGOR TWP RIGHT ON SAGINAW BAY
&&
THOMPSONSpecial weather statement, Jul 27, 3:41 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 341 PM EDT SUN JUL 27 2014 MIZ082-083-272045- LENAWEE-MONROE- 341 PM EDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MONROE TO 8 MILES SOUTHWEST OF BLISSFIELD...MOVING EAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LUNA PIER BY 435 PM EDT... OTTAWA LAKE BY 440 PM EDT... TEMPERANCE AND LAMBERTVILLE BY 445 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Local storm report, Jul 27, 4:06 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
406 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 4 ENE AUBURN 43.62N 83.99W
07/27/2014 M0.75 INCH BAY MI PUBLIC
RECORDED IN MONITOR TWP
&&
THOMPSONLocal storm report, Jul 27, 4:15 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
415 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL OAK GROVE 42.70N 83.93W
07/27/2014 M0.75 INCH LIVINGSTON MI PUBLIC
DIME SIZE HAIL COVERING THE GROUND
&&
THOMPSONLocal storm report, Jul 27, 4:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
432 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 ENE HARTLAND 42.67N 83.69W
07/27/2014 M1.00 INCH LIVINGSTON MI TRAINED SPOTTER
&&
THOMPSONLocal storm report, Jul 27, 4:34 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
434 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NNE HIGHLAND 42.68N 83.61W
07/27/2014 M1.75 INCH OAKLAND MI TRAINED SPOTTER
HARVEY LAKE RD AND MILFORD RD
&&
THOMPSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:27 AM EDT | Small Craft Advisory | DTX | 40 hr | |
| Jul 27, 7:32 AM EDT | Dense Fog Advisory | DTX | Lenawee, Livingston, Monroe, Oakland, Washtenaw, Wayne | 83 min |
| Jul 27, 2:14 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jul 27, 2:17 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 58 min |
| Jul 27, 2:36 PM EDT | Tornado Warning | DTX | Bay | 54 min |
| Jul 27, 3:15 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 75 min |
| Jul 27, 3:34 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Livingston, Shiawassee | 56 min |
| Jul 27, 3:39 PM EDT | Tornado Warning | DTX | Tuscola | 41 min |
| Jul 27, 3:55 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 65 min |
| Jul 27, 4:06 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 54 min |
| Jul 27, 4:10 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 80 min |
| Jul 27, 4:14 PM EDT | Special Marine Warning | DTX | 106 min | |
| Jul 27, 4:19 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 66 min |
| Jul 27, 4:24 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 57 min |
| Jul 27, 4:27 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac, Tuscola | 78 min |
| Jul 27, 4:28 PM EDT | Areal Flood Advisory | DTX | Bay, Midland | 4 hr |
| Jul 27, 4:32 PM EDT | Areal Flood Advisory | DTX | Livingston | 4 hr |
| Jul 27, 4:36 PM EDT | Special Marine Warning | DTX | 84 min | |
| Jul 27, 4:40 PM EDT | Special Marine Warning | DTX | 95 min | |
| Jul 27, 4:47 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 58 min |
| Jul 27, 5:02 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Wayne | 73 min |
| Jul 27, 5:07 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jul 27, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 68 min |
| Jul 27, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 53 min |
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 18 min |
| Jul 27, 5:19 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Wayne | 4 hr |
| Jul 27, 5:23 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw | 47 min |
| Jul 27, 5:41 PM EDT | Special Marine Warning | DTX | 79 min | |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 64 min |
| Jul 27, 5:44 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 37 min |
| Jul 27, 5:55 PM EDT | Areal Flood Advisory | DTX | Lapeer, Saginaw, Sanilac, Tuscola | 4 hr |
| Jul 27, 6:13 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 47 min |
| Jul 27, 6:14 PM EDT | Special Marine Warning | DTX | 76 min | |
| Jul 27, 6:18 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 57 min |
| Jul 27, 6:26 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 52 min |
| Jul 27, 6:44 PM EDT | Special Marine Warning | DTX | 91 min | |
| Jul 27, 6:58 PM EDT | Special Marine Warning | DTX | 92 min | |
| Jul 27, 7:03 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.